Alert archive / Illinois / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 91, NWS Lincoln, IL

May 22, 2011Knox County, Peoria County, Stark County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at May 22, 2011, 7:42 PM CDT for Knox County, Peoria County, Stark County, Illinois. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 22, 2011, 7:42 PM CDT (00:42 UTC)
Expired
May 22, 2011, 8:15 PM CDT
In force
33 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Knox County, IL, Peoria County, IL, Stark County, IL

The radar

The Quad Cities radar (KDVN), 85 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 22, 8:00 PM CDTHAIL 1Abingdon, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 22, 12:51 PM CDTTornado WatchSPC10 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 0.7 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2011-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1935 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2011-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 271 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1935 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
935 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
271 m²/s²
0-3 km storm-relative helicity
364 m²/s²
Significant tornado parameter
3.4
Supercell composite
19.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

997 
WUUS53 KILX 230042
SVRILX
ILC095-143-175-230115-
/O.NEW.KILX.SV.W.0091.110523T0042Z-110523T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
742 PM CDT SUN MAY 22 2011

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KNOX COUNTY IN WEST CENTRAL ILLINOIS...
  NORTHWESTERN PEORIA COUNTY IN CENTRAL ILLINOIS...
  SOUTHERN STARK COUNTY IN NORTH CENTRAL ILLINOIS...

* UNTIL 815 PM CDT.

* AT 739 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  GILSON...OR 11 MILES EAST OF GALESBURG...AND MOVING NORTHEAST AT 30
  MPH. ANOTHER SEVERE THUNDERSTORM WAS ABOUT TO MOVE INTO KNOX
  COUNTY JUST SOUTHWEST OF GALESBURG...AND THIS STORM WAS ALSO
  MOVING NORTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WILLIAMSFIELD...VICTORIA...ELMORE...WEST JERSEY...LA FAYETTE...
  TOULON...WYOMING...CASTLETON...DAHINDA AND SNAKE DEN HOLLOW.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 44 AND 63.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN LINCOLN.

&&

LAT...LON 4115 8964 4103 8975 4092 8991 4091 8998
      4072 9045 4096 9045 4115 8998
TIME...MOT...LOC 0042Z 230DEG 26KT 4094 9014
WIND...HAIL 60MPH 1.00IN

$$
GEELHART
2 follow-up statements
514 
WWUS53 KILX 230051
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
751 PM CDT SUN MAY 22 2011

ILC095-143-175-230115-
/O.CON.KILX.SV.W.0091.000000T0000Z-110523T0115Z/
PEORIA IL-STARK IL-KNOX IL-
751 PM CDT SUN MAY 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR KNOX...
SOUTHERN STARK AND NORTHWESTERN PEORIA COUNTIES UNTIL 815 PM CDT...

AT 748 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
TWO SEVERE THUNDERSTORMS...EACH CAPABLE OF PRODUCING QUARTER SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE FIRST STORM WAS 
LOCATED NEAR WEST JERSEY...OR 16 MILES SOUTH OF KEWANEE...AND THE
SECOND STORM WAS LOCATED OVER GALESBURG. BOTH STORMS WERE MOVING 
NORTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  LA FAYETTE...TOULON...WYOMING AND CASTLETON.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 44 AND 63.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 4115 8964 4103 8975 4092 8991 4091 8998
      4072 9045 4096 9045 4115 8998
TIME...MOT...LOC 0051Z 229DEG 33KT 4104 8996
WIND...HAIL 60MPH 1.00IN

$$
GEELHART
518 
WWUS53 KILX 230117
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
817 PM CDT SUN MAY 22 2011

ILC095-143-175-230127-
/O.EXP.KILX.SV.W.0091.000000T0000Z-110523T0115Z/
PEORIA IL-STARK IL-KNOX IL-
817 PM CDT SUN MAY 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR KNOX...SOUTHERN STARK AND
NORTHWESTERN PEORIA COUNTIES HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 9 PM CDT.

LAT...LON 4115 8964 4103 8975 4092 8991 4091 8998
      4072 9045 4096 9045 4115 8998
TIME...MOT...LOC 0051Z 229DEG 33KT 4104 8996

$$

AUTEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 6:35 PM CDT, 1 hour 7 minutes earlier.

Area forecast discussion, May 22, 6:35 PM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
635 PM CDT SUN MAY 22 2011

.DISCUSSION...
ISSUED 306 PM CDT SUN MAY 22 2011

ACTIVE WEATHER DAY BEGINNING TO UNFOLD ACROSS CENTRAL ILLINOIS...
AND IT SHOULD LINGER FOR SEVERAL MORE HOURS. AN UPSTREAM COLD
FRONT FROM THE UPPER MIDWEST TO THE PLAINS WILL SINK INTO THE AREA
TOMORROW AND STALL OUT...BRINGING PERIODIC SHOWER/STORM CHANCES TO
THE AREA FOR MUCH OF THE WEEK. MAIN FORECAST CONCERN CENTERS ON
TRYING TO TIME PRECIPITATION CHANCES AND ANY SEVERE AND/OR
FLOODING RISK.

12Z MODELS IN REASONABLE AGREEMENT WITH MOST FEATURES EXPECTED TO
IMPACT FORECAST AREA OVER NEXT SEVERAL DAYS. HOWEVER...THE
POSITION OF THE FRONT WILL BE CRITICAL TO DETERMINE WHERE THE
PRECIPITATION WILL EVENTUALLY FALL. THE FACT THAT THE FRONT WILL BE
MODULATED BY DAILY CONVECTION MAKES FORECAST SPECIFICITY VERY
DIFFICULT.

SHORT TERM...TONIGHT THROUGH WEDNESDAY...VIGOROUS UPPER LOW OVER
THE UPPER MIDWEST WILL CONTINUE TO SLOWLY MOVE NORTHEAST AND OPEN
UP OVER THE NEXT 24/36 HOURS. THIS WILL DRAG A COLD FRONT INTO THE
FORECAST AREA MONDAY. FAIRLY IMPRESSIVE SHEAR/INSTABILITY AHEAD OF
THE FRONT TONIGHT WILL CONTINUE THE ONGOING SEVERE WEATHER THREAT.
THE MAIN CONCERN FOR WIDESPREAD SEVERE WEATHER IS ASSOCIATED WITH
THE LINE OF STORMS CURRENTLY FIRING FROM EASTERN IOWA TO EASTERN
KANSAS.

THIS FRONTAL BOUNDARY...ONCE IT STALLS IN THE FORECAST AREA...WILL
CONTINUE TO BE THE FOCUS FOR ADDITIONAL CONVECTION OVER THE NEXT
FEW DAYS AS DISTURBANCES RIDE ALONG THE BOUNDARY. AT THIS
TIME...THE MOST NOTABLE STORM CHANCES APPEAR TO BE MONDAY NIGHT
AND AGAIN ON WEDNESDAY.

LONG TERM...THURSDAY THROUGH SUNDAY...SHOWER/STORM CHANCES
EXPECTED TO LINGER INTO THURSDAY WITH THE WAVE ARRIVING WEDNESDAY.
THEN...WHILE MODEL/ENSEMBLE SPREAD IS STILL SIGNIFICANT...THE BEST
MODEL CONSENSUS SUGGESTS A QUIETER WEATHER PATTERN FOR FRIDAY AND
THE WEEKEND.

&&

.AVIATION...
ISSUED 620 PM CDT SUN MAY 22 2011

COVERAGE OF STRONG CONVECTION THE MAIN FORECAST CONCERN EARLY IN
THE PERIOD. FIRST WAVE OF STORMS HAS PUSHED EAST OF THE STATE WITH
A SECOND BAND OF THUNDERSTORMS PUSHING INTO WEST CENTRAL ILLINOIS.
WILL CONTINUE TO USE TEMPO AND TIME THE STORMS INTO THE TAF SITES
THIS EVENING. LOOKS AS IF THE BULK OF THE STORMS SHOULD PUSH EAST
OF OUR TAF SITES BY 04Z. THEN WE WILL HAVE TO WATCH FOR THE
DEVELOPMENT OF SOME STRATUS AND FOG TOWARDS DAWN DUE TO THE RESIDUAL
MOISTURE LEFT OVER FROM THE RAINFALL THIS AFTN AND EVENING. OUTSIDE
ANY STORMS...VFR CONDITIONS ARE EXPECTED TO PREVAIL. FRONT SHOULD
SETTLE SLOWLY SOUTH ON MONDAY WITH REDEVELOPMENT OF STORMS POSSIBLE
ALONG AND TO THE SOUTH OF THE BOUNDARY...WHICH WOULD INCLUDE MOST
OF OUR TAF SITES. COVERAGE OF STORMS STILL VERY MUCH IN DOUBT THIS
FAR OUT...SO FOR NOW...WILL GO WITH VCTS AFTR 20Z. WINDS OUTSIDE
THE STORMS WILL REMAIN OUT OF THE SOUTH TO SOUTHWEST TONIGHT AT
15 TO 25 KTS WITH OCCASIONAL GUSTS ARND 30 KTS...WITH SPEEDS GRDLY
DECREASING LATER THIS EVENING. WINDS WILL VEER INTO THE SOUTHWEST
AND WEST ON MONDAY WITH SPEEDS FROM 15 TO 20 KTS...WITH OCCASIONAL
GUSTS ARND 30KTS.

SMITH
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 22, 3:15 PM CDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
315 PM CDT SUN MAY 22 2011

ILZ036-040-041-047-049-050-231100-
CASS-FULTON-MASON-MORGAN-SCHUYLER-SCOTT-
315 PM CDT SUN MAY 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH THIS
EVENING. SOME OF THE STORMS WILL PRODUCE DAMAGING WIND GUSTS OVER
70 MPH...GOLF BALL SIZE HAIL OR LARGER...FREQUENT LIGHTNING AND
TORNADOES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A DAILY THREAT OF THUNDERSTORMS MONDAY THROUGH THURSDAY...
WITH THE BEST CHANCES OF THUNDERSTORMS DURING THE AFTERNOON AND
EVENING HOURS. SOME OF THESE STORMS COULD BE STRONG WITH HEAVY RAINS.

WATER LEVELS ON THE ILLINOIS RIVER WILL CONTINUE TO SLOWLY FALL...
ALTHOUGH IT WILL REMAIN ABOVE FLOOD STAGE THROUGH THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED LATE THIS AFTERNOON AND EARLY
EVENING...MOST LIKELY THROUGH ABOUT 8 PM.

ILZ027>031-037-038-042-043-048-051-231100-
DE WITT-KNOX-LOGAN-MARSHALL-MCLEAN-MENARD-PEORIA-SANGAMON-STARK-
TAZEWELL-WOODFORD-
315 PM CDT SUN MAY 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH THIS
EVENING. SOME OF THE STORMS WILL PRODUCE DAMAGING WIND GUSTS OVER
70 MPH...GOLF BALL SIZE HAIL OR LARGER...FREQUENT LIGHTNING AND
TORNADOES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A DAILY THREAT OF THUNDERSTORMS MONDAY THROUGH THURSDAY...
WITH THE BEST CHANCES OF THUNDERSTORMS DURING THE AFTERNOON AND
EVENING HOURS. SOME OF THESE STORMS COULD BE STRONG WITH HEAVY
RAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON THROUGH MID
EVENING...MOST LIKELY BETWEEN 3 PM AND 10 PM.

ILZ044>046-052>057-061-231100-
CHAMPAIGN-CHRISTIAN-COLES-DOUGLAS-EDGAR-MACON-MOULTRIE-PIATT-
SHELBY-VERMILION-
315 PM CDT SUN MAY 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS. ALTHOUGH SOME
STORMS ARE POSSIBLE LATE THIS AFTERNOON...THE MAIN SEVERE WEATHER
THREAT WILL BE THIS EVENING...THROUGH SHORTLY AFTER MIDNIGHT. SOME
OF THE STORMS WILL PRODUCE DAMAGING WIND GUSTS OVER 60 MPH...GOLF
BALL SIZE HAIL OR LARGER...FREQUENT LIGHTNING AND TORNADOES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A DAILY THREAT OF THUNDERSTORMS MONDAY THROUGH THURSDAY...
WITH THE BEST CHANCES OF THUNDERSTORMS DURING THE AFTERNOON AND
EVENING HOURS. SOME OF THESE STORMS COULD BE STRONG WITH HEAVY
RAINS ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY TONIGHT...MAINLY BETWEEN 8 PM AND 2 AM.

ILZ062-063-066>068-071>073-231100-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
315 PM CDT SUN MAY 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. WHILE A FEW STORMS
ARE POSSIBLE LATE THIS AFTERNOON...THE MAIN SEVERE WEATHER RISK
WILL BE TONIGHT. DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER
THREAT...ALTHOUGH LARGE HAIL AND ISOLATED TORNADOES ARE POSSIBLE
AS WELL.

LINGERING FLOODING ALONG THE WABASH RIVER IS EXPECTED TO SUBSIDE
OVERNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A DAILY THREAT OF THUNDERSTORMS MONDAY THROUGH THURSDAY...
WITH THE BEST CHANCES OF THUNDERSTORMS DURING THE AFTERNOON AND
EVENING HOURS. THERE IS A SLIGHT CHANCE OF SEVERE STORMS MONDAY
AND TUESDAY DURING THE AFTERNOON AND EVENING HOURS. SOME OF THESE
STORMS COULD PRODUCE LARGE HAIL...DAMAGING WIND GUSTS...FREQUENT
LIGHTNING AND HEAVY RAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT...BETWEEN 10 PM AND 4 AM.

BAK

In the hours before

Local storm report, May 22, 6:32 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
632 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0629 PM     HAIL             ST. DAVID               40.49N 90.05W
05/22/2011  M0.88 INCH       FULTON             IL   MESONET

&&

LAUFENBERG
Local storm report, May 22, 6:33 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
633 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0122 PM     HAIL             1 S MANITO              40.41N 89.78W
05/22/2011  M1.50 INCH       MASON              IL   MESONET

0123 PM     HAIL             MANITO                  40.42N 89.78W
05/22/2011  M1.00 INCH       MASON              IL   TRAINED SPOTTER

0127 PM     HAIL             1 S MANITO              40.41N 89.78W
05/22/2011  M1.75 INCH       MASON              IL   MESONET

0146 PM     HAIL             1 NNW TREMONT           40.54N 89.50W
05/22/2011  M1.00 INCH       TAZEWELL           IL   MESONET

0205 PM     HAIL             JACKSONVILLE            39.73N 90.23W
05/22/2011  M1.00 INCH       MORGAN             IL   MESONET

0210 PM     HAIL             DEER CREEK              40.63N 89.33W
05/22/2011  M1.00 INCH       TAZEWELL           IL   EMERGENCY MNGR

0210 PM     HAIL             JACKSONVILLE            39.73N 90.23W
05/22/2011  M1.00 INCH       MORGAN             IL   BROADCAST MEDIA

0215 PM     HAIL             GOODFIELD               40.63N 89.27W
05/22/2011  M1.00 INCH       WOODFORD           IL   EMERGENCY MNGR

0226 PM     HAIL             1 S EUREKA              40.70N 89.28W
05/22/2011  M1.00 INCH       WOODFORD           IL   EMERGENCY MNGR

0226 PM     TSTM WND GST     8 E PETERSBURG          40.01N 89.70W
05/22/2011  M66.00 MPH       MENARD             IL   MESONET

0229 PM     HAIL             1 S LINCOLNS NEW SALEM  39.96N 89.84W
05/22/2011  M0.75 INCH       MENARD             IL   TRAINED SPOTTER

0231 PM     HAIL             SECOR                   40.74N 89.14W
05/22/2011  M1.50 INCH       WOODFORD           IL   EMERGENCY MNGR

0233 PM     HAIL             1 NW ATHENS             39.97N 89.74W
05/22/2011  M1.00 INCH       MENARD             IL   LAW ENFORCEMENT

0235 PM     HAIL             MIDDLETOWN              40.10N 89.59W
05/22/2011  M1.00 INCH       LOGAN              IL   EMERGENCY MNGR

0240 PM     HAIL             2 E SECOR               40.74N 89.10W
05/22/2011  M0.75 INCH       WOODFORD           IL   EMERGENCY MNGR

0244 PM     HAIL             8 E PETERSBURG          40.01N 89.70W
05/22/2011  M0.75 INCH       MENARD             IL   MESONET

0244 PM     HEAVY RAIN       8 E PETERSBURG          40.01N 89.70W
05/22/2011  M1.39 INCH       MENARD             IL   MESONET

            30 MINUTE RAINFALL

0245 PM     HAIL             ATHENS                  39.96N 89.72W
05/22/2011  M1.00 INCH       MENARD             IL   LAW ENFORCEMENT

0254 PM     TSTM WND GST     ELKHART                 40.02N 89.48W
05/22/2011  E65.00 MPH       LOGAN              IL   EMERGENCY MNGR

0300 PM     HAIL             1 S FRANKLIN            39.61N 90.05W
05/22/2011  M1.00 INCH       MORGAN             IL   FIRE DEPT/RESCUE

            DIME TO QUARTER SIZE

0305 PM     HAIL             ELKHART                 40.02N 89.48W
05/22/2011  M0.75 INCH       LOGAN              IL   MESONET

0310 PM     TSTM WND GST     4 W MCLEAN              40.32N 89.25W
05/22/2011  M67.00 MPH       MCLEAN             IL   TRAINED SPOTTER

0311 PM     HAIL             2 W WILLIAMSVILLE       39.95N 89.59W
05/22/2011  M0.75 INCH       SANGAMON           IL   MESONET

0335 PM     HAIL             SPRINGFIELD             39.78N 89.64W
05/22/2011  E0.75 INCH       SANGAMON           IL   LAW ENFORCEMENT

            WALNUT AT JEFFERSON

0337 PM     HAIL             SPRINGFIELD             39.78N 89.64W
05/22/2011  M0.75 INCH       SANGAMON           IL   MESONET

0340 PM     HAIL             SOUTHERN VIEW           39.76N 89.65W
05/22/2011  M0.88 INCH       SANGAMON           IL   MESONET

0340 PM     HAIL             LELAND GROVE            39.78N 89.68W
05/22/2011  M1.00 INCH       SANGAMON           IL   MESONET

            NICKEL TO QUARTER SIZE...LASTED 5 MINUTES

0445 PM     TSTM WND GST     ST. JOSEPH              40.11N 88.04W
05/22/2011  M58.00 MPH       CHAMPAIGN          IL   TRAINED SPOTTER

0531 PM     HAIL             RIO                     41.11N 90.40W
05/22/2011  M0.88 INCH       KNOX               IL   FIRE DEPT/RESCUE

0555 PM     HAIL             CANTON                  40.56N 90.04W
05/22/2011  M1.25 INCH       FULTON             IL   MESONET

0558 PM     HAIL             2 E CANTON              40.56N 90.00W
05/22/2011  M0.75 INCH       FULTON             IL   MESONET

0611 PM     HAIL             TRIVOLI                 40.69N 89.88W
05/22/2011  M0.88 INCH       PEORIA             IL   EMERGENCY MNGR

            RELAYED FROM CITY OF PEORIA ESDA

0616 PM     HAIL             HANNA CITY              40.69N 89.79W
05/22/2011  M1.00 INCH       PEORIA             IL   EMERGENCY MNGR

0629 PM     HAIL             ST. DAVID               40.49N 90.05W
05/22/2011  M0.88 INCH       FULTON             IL   MESONET

&&

LAUFENBERG
Local storm report, May 22, 6:38 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
638 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0637 PM     HAIL             GLASFORD                40.57N 89.81W
05/22/2011  M0.75 INCH       PEORIA             IL   EMERGENCY MNGR

&&

LAUFENBERG
Local storm report, May 22, 6:51 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
651 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             NORTH PEKIN             40.62N 89.62W
05/22/2011  M0.75 INCH       TAZEWELL           IL   EMERGENCY MNGR

&&

LAUFENBERG
Local storm report, May 22, 7:33 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
733 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0721 PM     FUNNEL CLOUD     5 NW YATES CITY         40.83N 90.08W
05/22/2011                   KNOX               IL   PUBLIC

            PUBLIC REPORT RELAYED THROUGH SHERIFFS OFFICE

&&

LAUFENBERG
Local storm report, May 22, 7:38 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
738 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0122 PM     HAIL             1 S MANITO              40.41N 89.78W
05/22/2011  M1.50 INCH       MASON              IL   MESONET

0123 PM     HAIL             MANITO                  40.42N 89.78W
05/22/2011  M1.00 INCH       MASON              IL   TRAINED SPOTTER

0127 PM     HAIL             1 S MANITO              40.41N 89.78W
05/22/2011  M1.75 INCH       MASON              IL   MESONET

0146 PM     HAIL             1 NNW TREMONT           40.54N 89.50W
05/22/2011  M1.00 INCH       TAZEWELL           IL   MESONET

0205 PM     HAIL             JACKSONVILLE            39.73N 90.23W
05/22/2011  M1.00 INCH       MORGAN             IL   MESONET

0210 PM     HAIL             JACKSONVILLE            39.73N 90.23W
05/22/2011  M1.00 INCH       MORGAN             IL   BROADCAST MEDIA

0210 PM     HAIL             DEER CREEK              40.63N 89.33W
05/22/2011  M1.00 INCH       TAZEWELL           IL   EMERGENCY MNGR

0215 PM     HAIL             GOODFIELD               40.63N 89.27W
05/22/2011  M1.00 INCH       WOODFORD           IL   EMERGENCY MNGR

0226 PM     HAIL             1 S EUREKA              40.70N 89.28W
05/22/2011  M1.00 INCH       WOODFORD           IL   EMERGENCY MNGR

0226 PM     TSTM WND GST     8 E PETERSBURG          40.01N 89.70W
05/22/2011  M66.00 MPH       MENARD             IL   MESONET

0229 PM     HAIL             1 S LINCOLNS NEW SALEM  39.96N 89.84W
05/22/2011  M0.75 INCH       MENARD             IL   TRAINED SPOTTER

0231 PM     HAIL             SECOR                   40.74N 89.14W
05/22/2011  M1.50 INCH       WOODFORD           IL   EMERGENCY MNGR

0233 PM     HAIL             1 NW ATHENS             39.97N 89.74W
05/22/2011  M1.00 INCH       MENARD             IL   LAW ENFORCEMENT

0235 PM     HAIL             MIDDLETOWN              40.10N 89.59W
05/22/2011  M1.00 INCH       LOGAN              IL   EMERGENCY MNGR

0240 PM     HAIL             2 E SECOR               40.74N 89.10W
05/22/2011  M0.75 INCH       WOODFORD           IL   EMERGENCY MNGR

0244 PM     HAIL             8 E PETERSBURG          40.01N 89.70W
05/22/2011  M0.75 INCH       MENARD             IL   MESONET

0244 PM     HEAVY RAIN       8 E PETERSBURG          40.01N 89.70W
05/22/2011  M1.39 INCH       MENARD             IL   MESONET

            30 MINUTE RAINFALL

0245 PM     HAIL             ATHENS                  39.96N 89.72W
05/22/2011  M1.00 INCH       MENARD             IL   LAW ENFORCEMENT

0254 PM     TSTM WND GST     ELKHART                 40.02N 89.48W
05/22/2011  E65.00 MPH       LOGAN              IL   EMERGENCY MNGR

0300 PM     HAIL             1 S FRANKLIN            39.61N 90.05W
05/22/2011  M1.00 INCH       MORGAN             IL   FIRE DEPT/RESCUE

            DIME TO QUARTER SIZE

0305 PM     HAIL             ELKHART                 40.02N 89.48W
05/22/2011  M0.75 INCH       LOGAN              IL   MESONET

0310 PM     TSTM WND GST     4 W MCLEAN              40.32N 89.25W
05/22/2011  M67.00 MPH       MCLEAN             IL   TRAINED SPOTTER

0311 PM     HAIL             2 W WILLIAMSVILLE       39.95N 89.59W
05/22/2011  M0.75 INCH       SANGAMON           IL   MESONET

0335 PM     HAIL             SPRINGFIELD             39.78N 89.64W
05/22/2011  E0.75 INCH       SANGAMON           IL   LAW ENFORCEMENT

            WALNUT AT JEFFERSON

0337 PM     HAIL             SPRINGFIELD             39.78N 89.64W
05/22/2011  M0.75 INCH       SANGAMON           IL   MESONET

0340 PM     HAIL             SOUTHERN VIEW           39.76N 89.65W
05/22/2011  M0.88 INCH       SANGAMON           IL   MESONET

0340 PM     HAIL             LELAND GROVE            39.78N 89.68W
05/22/2011  M1.00 INCH       SANGAMON           IL   MESONET

            NICKEL TO QUARTER SIZE...LASTED 5 MINUTES

0445 PM     TSTM WND GST     ST. JOSEPH              40.11N 88.04W
05/22/2011  M58.00 MPH       CHAMPAIGN          IL   TRAINED SPOTTER

0531 PM     HAIL             RIO                     41.11N 90.40W
05/22/2011  M0.88 INCH       KNOX               IL   FIRE DEPT/RESCUE

0555 PM     HAIL             CANTON                  40.56N 90.04W
05/22/2011  M1.25 INCH       FULTON             IL   MESONET

0558 PM     HAIL             2 E CANTON              40.56N 90.00W
05/22/2011  M0.75 INCH       FULTON             IL   MESONET

0611 PM     HAIL             TRIVOLI                 40.69N 89.88W
05/22/2011  M0.88 INCH       PEORIA             IL   EMERGENCY MNGR

            RELAYED FROM CITY OF PEORIA ESDA

0616 PM     HAIL             HANNA CITY              40.69N 89.79W
05/22/2011  M1.00 INCH       PEORIA             IL   EMERGENCY MNGR

0629 PM     HAIL             ST. DAVID               40.49N 90.05W
05/22/2011  M0.88 INCH       FULTON             IL   MESONET

0637 PM     HAIL             GLASFORD                40.57N 89.81W
05/22/2011  M0.75 INCH       PEORIA             IL   EMERGENCY MNGR

0650 PM     HAIL             NORTH PEKIN             40.62N 89.62W
05/22/2011  M0.75 INCH       TAZEWELL           IL   EMERGENCY MNGR

0721 PM     FUNNEL CLOUD     5 NW YATES CITY         40.83N 90.08W
05/22/2011                   KNOX               IL   PUBLIC

            PUBLIC REPORT RELAYED THROUGH SHERIFFS OFFICE

&&

LAUFENBERG

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 7:03 PM CDTSevere Thunderstorm WarningILXFulton, Knox, Peoria26 min
May 22, 7:28 PM CDTTornado WarningILXKnox, Peoria, Stark21 min
May 22, 8:44 PM CDTSpecial Weather StatementILXSangamon31 min
May 22, 9:40 PM CDTSpecial Weather StatementILXMacon35 min
May 23, 12:53 PM CDTSpecial Weather StatementILXChristian, Clay, Effingham, Moultrie, Shelby82 min
May 23, 1:21 PM CDTSevere Thunderstorm WarningILXChristian, Effingham, Moultrie, Shelby54 min
May 23, 1:49 PM CDTSpecial Weather StatementILXClay, Jasper, Richland41 min
May 23, 2:14 PM CDTSevere Thunderstorm WarningILXClay, Crawford, Jasper, Lawrence, Richland61 min
May 23, 2:17 PM CDTSevere Thunderstorm WarningILXCumberland, Effingham, Jasper, Shelby58 min
May 23, 2:42 PM CDTSevere Thunderstorm WarningILXClark, Crawford, Edgar63 min
May 23, 2:51 PM CDTSevere Thunderstorm WarningILXLawrence54 min
May 23, 3:15 PM CDTSevere Thunderstorm WarningILXLawrence30 min
May 23, 3:16 PM CDTAreal Flood AdvisoryILXClay, Richland3 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.